Alert archive / Delaware / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 85, NWS Philadelphia/Mount Holly

June 2, 2000Kent County, Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 2, 2000, 8:41 PM EDT for Kent County, Sussex County, Delaware. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 2, 2000, 8:41 PM EDT (00:41 UTC)
Expired
Jun 2, 2000, 9:30 PM EDT
In force
49 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Kent County, DE, Sussex County, DE

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 7:45 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2000-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2000-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2127 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 030050 COR
SVRPHL
DEC001-005-030130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED EXPIRATION TIME ABOVE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KENT COUNTY IN CENTRAL DELAWARE.
  NORTHERN SUSSEX COUNTY IN SOUTHERN DELAWARE.

* UNTIL 930 PM EDT.

* AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM... 13 MILES WEST OF HARRINGTON...OR ABOUT 24
  MILES SOUTHWEST OF DOVER...MOVING EASTSOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGEVILLE...HARRINGTON AT 900 PM EDT...
  ELLENDALE...MILFORD...MILTON...SLAUGHTER BEACH AT 910 PM EDT...

HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 55 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.w

FOR THE LATEST STORM INFORMATION...PLEASE TUNE TO NOAA WEATHER
RADIO...YOUR LOCAL RADIO OR TELEVISION STATION...OR YOUR CABLE
TELEVISION OUTLET.

NNNN
AMC

LAT...LON 3900 7574 3865 7570 3865 7518 3894 7529

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:50 PM EDT, 5 hours 51 minutes earlier.

Area forecast discussion, Jun 2, 2:50 PM EDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 PM EDT FRI JUN 2 2000

QUITE IMPRESSIVE ACTIVITY LINED UP IN NWRN PA AND BACK INTO OHIO...
PBLY AUGURS FOR A SLGTLY LATER EPISODE FOR US BUT ALL IN ALL FCST IS
ON THE RIGHT TRACK. WL CONT WITH LATE AFTN/EVE STG PSBLY SVR TSTMS
FOR NRN ZONES BUT BUMP POPS INTO LIKELY CAT. STILL WL KEEP CHC POPS S
HALF OF ZONES FOR STG/SVR TSTMS BUT HEDGE TWD EVE/BFR MIDN TIMING...
AND FOR FURTHEST S AND E ZONES TIL ARND MIDN.

OTHERWISE CLRG LATER TNGT WITH SUNNY WX SAT. PERHAPS WITH NEXT SYSTEM
ARRIVING MON...WE CUD SEE A FEW MORE CLDS LATER SUN SO WL SAY
MOSUNNY.

TEMPS...MOS SEEMS A TAD HI FOR SAT AS THEY WERE RUNNING A BIT HI FOR
TDA. AVN TEMPS SEEMED A LTL BTR.

WL ISSUE NPWPHL FOR HEAT ADVY IN ITS LAST STAGES...WHICH IS SLATED TO
DIE AT 03/00Z.

FOR MARINE FCST WL ISSUE SCA FOR INCRSG POST-FNTL WINDS ALG THE CSTL
WATERS AND FOR DE BAY.

WRKZFP ISSUED...ALSO UNDER ADMPHL.

.PHI...EXCESSIVE HEAT ADVY HIGHLY URBANIZED AREAS PA067>071/
       NJZ015-017>019/DEZ001-030000.
       SCA CSTL WATERS AND DE BAY.

In the hours before

Special weather statement, Jun 2, 5:15 PM EDT, 3 hours 26 minutes before
PAZ054-055-060-061-062-NJZ001-007-008-030200-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 PM EDT FRI JUN 2 2000

...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM THIS EVENING...

THE NATIONAL WEATHER SERVICE/S STORM PREDICTION CENTER HAS ISSUED A
SEVERE THUNDERSTORM WATCH...EFFECTIVE UNTIL 1000 PM THIS EVENING...
WHICH INCLUDES PARTS OF EASTERN PENNSYLVANIA AND NORTHWEST NEW
JERSEY.

SPECIFICALLY...COUNTIES IN THE WATCH INCLUDE

IN PENNSYLVANIA...
  CARBON     MONROE     BERKS     LEHIGH     NORTHAMPTON

IN NEW JERSEY...
  SUSSEX     WARREN     MORRIS

AT AROUND 500 PM...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM NORTHEAST TO SOUTHWEST ACROSS CENTRAL PENNSYLVANIA.  THE LINE
WAS MOVING EAST AT AROUND 40 MPH.  AT THIS SPEED...THE LINE WILL
REACH THE ABOVE MENTIONED COUNTIES BETWEEN 600 PM AND 700 PM THIS
EVENING.

THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT-LINE
WINDS OVER 60 MILES AN HOUR...LARGE HAIL...DANGEROUS LIGHTNING AND
HEAVY RAIN.  HOWEVER...DAMAGING STRAIGHT-LINE WINDS ARE LIKELY THE
GREATEST THREAT.

KEEP ALERT TO CHANGING WEATHER THIS AFTERNOON AND EARLY TONIGHT. BE
PREPARED TO TAKE SWIFT ACTION BY GETTING INSIDE STURDY SHELTER IF
SEVERE WEATHER THREATENS OR IF WARNINGS ARE RECEIVED.

STAY TUNED TO NOAA WEATHER RADIO AND COMMERCIAL TV AND RADIO FOR
FURTHER DETAILS AND UPDATES0. ADDITIONAL WEATHER INFORMATION CAN BE
FOUND ON THE INTERNET AT WWW.NWS.NOAA.GOV/ER/PHI.

AMC
Special weather statement, Jun 2, 7:00 PM EDT, 1 hour 41 minutes before
PAZ067>071-NJZ009-010-012>020-026-DEZ001-MDZ008-012-030400-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
700 PM EDT FRI JUN 2 2000

...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT...

THE NATIONAL WEATHER SERVICE/S STORM PREDICTION CENTER HAS ISSUED A
SEVERE THUNDERSTORM WATCH...EFFECTIVE UNTIL MIDNIGHT...WHICH
INCLUDES PARTS OF SOUTHEAST PENNSYLVANIA...CENTRAL AND SOUTHERN NEW
JERSEY...NORTHERN DELAWARE AND NORTHEAST MARYLAND.

SPECIFICALLY...COUNTIES IN THE WATCH INCLUDE

IN PENNSYLVANIA...
  CHESTER     MONTGOMERY     BUCKS     DELAWARE     PHILADELPHIA

IN NEW JERSEY...
  HUNTERDON   SOMERSET       MERCER    MIDDLESEX    MONMOUTH
  BURLINGTON  OCEAN          CAMDEN    GLOUCESTER   SALEM

IN DELAWARE...
  NEW CASTLE

IN MARYLAND...
  CECIL       KENT

AT AROUND 700 PM...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM NORTHERN NEW JERSEY SOUTHWESTWARD INTO EASTERN PENNSYLVANIA.
THE LINE WAS MOVING EAST AT 30 TO 40 MPH.  THESE STORMS HAVE A
HISTORY OF PRODUCING DAMAGING WIND GUSTS OVER PENNSYLVANIA AND
NORTHERN NEW JERSEY. OTHER THUNDERSTORMS HAVE FORMED IN THE
WASHINGTON DC TO BALTIMORE AREA AND WILL MOVE EAST.

THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT-LINE
WINDS OVER 60 MILES AN HOUR...LARGE HAIL...DANGEROUS LIGHTNING AND
HEAVY RAIN.  HOWEVER...DAMAGING STRAIGHT-LINE WINDS ARE LIKELY THE
GREATEST THREAT.

KEEP ALERT TO CHANGING WEATHER THIS AFTERNOON AND EARLY TONIGHT. BE
PREPARED TO TAKE SWIFT ACTION BY GETTING INSIDE STURDY SHELTER IF
SEVERE WEATHER THREATENS OR IF WARNINGS ARE RECEIVED.

STAY TUNED TO NOAA WEATHER JRADIO AND COMMERCIAL TV AND RADIO FOR
FURTHER DETAILS AND UPDATES. ADDITIONAL WEATHER INFORMATION CAN BE
FOUND ON THE INTERNET AT WWW.NWS.NOAA.GOV/ER/PHI.

AMC
Special weather statement, Jun 2, 8:35 PM EDT, 6 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055-
060>062-067>071-030400-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH STATUS MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
835 PM EDT FRI JUN 2 2000

...SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT FOR THE
POCONOS...LEHIGH VALLEY...AND PORTIONS OF NORTHERN NEW JERSEY...

...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL MIDNIGHT FOR
OTHER LOCATIONS...

THE THREAT OF SEVERE WEATHER HAS ENDED IN THE POCONOS...LEHIGH
VALLEY AND PORTIONS OF NORTHERN NEW JERSEY.

SPECIFICALLY...THE FOLLOWING COUNTIES ARE NO LONGER IN THE WATCH.

IN PENNSYLVANIA...
  BERKS     CARBON      LEHIGH      MONROE      NORTHAMPTON

IN NEW JERSEY...
  MORRIS    SUSSEX      WARREN

SEVERE THUNDERSTORM WATCH NUMBERS 411 AND 412 CONTINUE IN EFFECT
UNTIL MIDNIGHT FOR PARTS OF SOUTHEAST PENNSYLVANIA...CENTRAL AND
SOUTHERN NEW JERSEY...DELAWARE AND NORTHEAST MARYLAND.

SPECIFICALLY...COUNTIES IN THE WATCH INCLUDE

IN PENNSYLVANIA...
  CHESTER     MONTGOMERY     BUCKS     DELAWARE     PHILADELPHIA

IN NEW JERSEY...
  HUNTERDON   SOMERSET       MERCER    MIDDLESEX    MONMOUTH
  BURLINGTON  OCEAN          CAMDEN    GLOUCESTER   SALEM
  ATLANTIC    CUMBERLAND     CAPE MAY

IN DELAWARE...
  NEW CASTLE  KENT           SUSSEX

IN MARYLAND...
  CECIL       KENT           CAROLINE  QUEEN ANNES  TALBOT

THUNDERSTORMS IN THE WATCH AREA WILL BE CAPABLE OF PRODUCING
DAMAGING STRAIGHT-LINE WINDS OVER 60 MILES AN HOUR...LARGE
HAIL...DANGEROUS LIGHTNING AND HEAVY RAIN.  HOWEVER...DAMAGING
STRAIGHT-LINE WINDS ARE LIKELY THE GREATEST THREAT.

KEEP ALERT TO CHANGING WEATHER THIS EVENING. BE PREPARED TO TAKE
SWIFT ACTION BY GETTING INSIDE STURDY SHELTER IF SEVERE WEATHER
THREATENS OR IF WARNINGS ARE RECEIVED.

STAY TUNED TO NOAA WEATHER RADIO AND COMMERCIAL TV AND RADIO FOR
FURTHER DETAILS AND UPDATES. ADDITIONAL WEATHER INFORMATION CAN BE
FOUND ON THE INTERNET AT WWW.NWS.NOAA.GOV/ER/PHI.

SZATKOWSKI

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:24 PM EDTSevere Thunderstorm WarningPHISussex21 min

Nearby

Severe Thunderstorm Warnings in Delaware, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.